Skip to main content

Asymptotics of the determinant of the discrete Laplacian on the circle


We compute the coefficients of the terms with non negative powers of the asymptotic expansion of the determinant of the discrete Laplace operator of the de Rham complex of the circle associated to any orthogonal representation of the fundamental group.

This is a preview of subscription content, access via your institution.


  1. Chaumard, L.: Discretisation de zeta-determinants d’operateurs de Schrödinger sur le tore. Bull. Soc. Math. France 134, 327–355 (2006)

  2. Chinta, G., Jorgenson, J., Karlsson, A.: Zeta functions, heat kernels, and spectral asymptotics on degenerating families of discrete tori. Nagoya Math. J. 198, 121–172 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  3. Dodziuk, J.: Finite-difference approach to the Hodge theory of harmonic forms. Am. J. Math. 98, 79–104 (1976)

    MathSciNet  Article  MATH  Google Scholar 

  4. Dodziuk, J., Patodi, V.K.: Riemannian structures and triangulations of manifolds. J. Indian Math. Soc. 40, 1–52 (1976)

    MathSciNet  MATH  Google Scholar 

  5. Eckmann, B.: Harmonische Funktionen und Randvertanfgaben in einem Komplex. Commentarii Math. Helvetici 17, 240–245 (1944-45)

  6. Müller, W.: Analytic torsion and R-torsion of Riemannian manifolds. Adv. Math. 28, 233–305 (1978)

    MathSciNet  Article  MATH  Google Scholar 

  7. Ray, D.B., Singer, I.M.: R-torsion and the Laplacian on Riemannian manifolds. Adv. Math. 7, 145–210 (1971)

    MathSciNet  Article  MATH  Google Scholar 

  8. Seeley, R.: Complex powers of an elliptic operator, Singular integrals. In: Proceedings of Symposia in Pure Mathematics, Chicago, 1966, pp. 288–307. American Mathematical Society, Providence, R.I. (1967)

  9. Szegö, G.: Ein Grenzwertsatz über die Toeplitzschen Determinanten einer reellen positiven Funktion. Math. Ann. 76, 490–503 (1915)

    MathSciNet  Article  MATH  Google Scholar 

  10. Vertmann, B.: Regularized limit of determinants for discrete tori. arXiv: 1502.04541v1 (2015)

  11. Whittaker, E.T., Watson, G.N.: A Course in Modern Analysis. Cambridge University Press, Cambridge (1946)

    MATH  Google Scholar 

Download references


The author thanks the referee for his comments and remarks.

Author information

Authors and Affiliations


Corresponding author

Correspondence to M. Spreafico.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Spreafico, M. Asymptotics of the determinant of the discrete Laplacian on the circle. Rev Mat Complut 31, 237–245 (2018).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Zeta determinant
  • Discrete Laplace operator
  • Asymptotic expansion

Mathematics Subject Classification

  • 58J52